MAUDE Adverse Event Report: PROVIDENCE MEDICAL TECHNOLOGY, INC. DTRAX CERVICAL CAGE-T; CERVICAL INTERVERTEBRAL FUSION DEVICE

PROVIDENCE MEDICAL TECHNOLOGY, INC. DTRAX CERVICAL CAGE-T; CERVICAL INTERVERTEBRAL FUSION DEVICE
Model Number PD-31-100
Medical Device Problem Codes Malposition of Device (2616); Patient-Device Incompatibility (2682); Positioning Problem (3009)
Health Effect - Clinical Codes Pain (1994); Inadequate Pain Relief (2388)
Date of Event 10/09/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event is not a death situation.There was no life-threatening injury.However, this case may be considered as serious injury in the sense that the placement of a cage in a contraindicated situation may have resulted in the fracture of the c5 and c6 articular processes which had led to the cage migration toward the c6 nerve root area.The patient's altered cervical spine anatomy due to the combination of previous c6 corpectomy and segmental rotation of c5-c7 acdf was prone to higher risk for spinal damage and possible fluoroscopic imaging difficulty during surgery.The patient's pain was resolved post-revision with no new or worsening symptoms reported.Although there was no device defect or malfunction reported in this case, the original surgery possibly resulted in the articular process fracture contributed by the patient's anatomy and had led to the removal of the cage implant to relieve pain.From this perspective, the "migrated" implant in this case failed to perform as intended, and therefore the event is reported.Not device defect related.
 
Event or Problem Description
A patient, who had a c5-c7 acdf with c6 corpectomy two years ago (in 2012), experienced radicular symptoms (neck and arm pain) in 2013 and received a c5-c7 posterior cervical fusion on (b)(6) 2014.After the cervical fusion, the patient's radicular symptom (neck and arm pain) was not resolved.The surgeon discovered through post-op ct scan examination that the right c5 inferior articular process and right c6 superior process were fractured which may have led to a cage migration that resulted in the c6 nerve impingement.The patient received a revision to remove the cage located at c5-c6.The patient did not report any new or worsening symptoms after revision.There was no device malfunction reported in this case.

Brand Name
DTRAX CERVICAL CAGE-T
Common Device Name
CERVICAL INTERVERTEBRAL FUSION DEVICE
Manufacturer (Section D)
PROVIDENCE MEDICAL TECHNOLOGY, INC.
1331 n. california blvd.
suite 320
walnut creek CA 94596
MDR Report Key6090174
Report Number3009394448-2016-00006
Device Sequence Number1123933
Product Code ODP
UDI-Device Identifier00852776006010
UDI-Public00852776006010
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K122801
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/22/2016
Device Model NumberPD-31-100
Device Catalogue NumberPD-31-100
Device Lot Number939342
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2014
Initial Report FDA Received Date11/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient Weight57